Pure red cell aplasia, toxic dermatitis and lymphadenopathy in a patient taking diphenylhydantoin.

@article{Huijgens1978PureRC,
  title={Pure red cell aplasia, toxic dermatitis and lymphadenopathy in a patient taking diphenylhydantoin.},
  author={Peter C. Huijgens and Lambert G. Thijs and G J den Ottolander},
  journal={Acta haematologica},
  year={1978},
  volume={59 1},
  pages={
          31-6
        }
}
A patient taking diphenylhydantoin for 3 weeks developed a generalized skin rash, lymphadenopathy and pure red cell aplasia. After withdrawal of the pharmacon all symptoms disappeared spontaneously. Skin rash is a well-known complication of diphenylhydantoin treatment as is benign and malignant lymphadenopathy. Pure red cell aplasia associated with diphenylhydantoin medication has been reported in 3 patients. The exact mechanism by which diphenylhydantoin exerts its toxic effects is not known… CONTINUE READING
BETA